Sertraline - Anyone else experience these side effects?
Question posted by Vic2090 on 22 Jan 2022
Last updated on 30 January 2022
Hi all, a little background, I was on Zoloft 50mg for anxiety for about 10 years, but about four months ago I tapered off and have been officially off of it since November (2 months ago today). About two weeks ago I had a health scare (everything is fine now) and I started getting anxiety attacks up until the point to where I couldn’t relax at all. So my dr and I decided to get back on Zoloft. I just started, this is day 3 on 25mg and my anxiety is at an all time high. So high that I went to the emergency room because I thought something was not right. I’m not sure if the side effects of the Zoloft may be causing the heightened anxiety and would like to know if anyone has experienced an increase in anxiety when first starting Zoloft.
I also feel very spaced out and sort of like everything is a dream, anyone else experience this? I remember experiencing it when I first got on it ten years ago but don’t remember how long it lasted.
Any info and maybe tips to ease this would be helpful!
Vic how are you feeling? I did the same thing went off in Nov 21 and back on now. Having the same problems that you are having with increased anxiety
24 Jan 2022
We justbstarted my 14 year old on 25mg, day 3 and I had to pick him up from school. Said he felt nauseous, sweating and jittery. Probably because no kid wants to throw up in school but definitely sounds like it might be the anxiety you are all along about. Not sure how I can have a kid handle that for 2 weeks or more.
23 Jan 2022
Vic, These side effects are common in the initial period on an antidepressant/anxiolytic. They generally subside within just a few days to a week or so.
"Common (1% to 10% of users): Anxiety, depersonalization"
Take care and hang in there! WC
23 Jan 2022
Increased anxiety is quite a common side effect during the early weeks of starting an SSRI. Nobody told me that 14 years ago when I first started medication and the feeling of increased anxiety made me feel awful. This time around ( I’m entering week 6) I was well read on the potential side effects so when the increased anxiety hit at the end of week two I was better prepared. It was still awful but at least I knew that it would pass. It kind of sucks that a medication designed to help anxiety can make it worse before it gets better! By week three the anxiety had lifted and I woke one morning with a feeling of absolute peace and calm. It has continued like that every day. I am so thankful. Good luck as you soldier on. We are all in this together.
23 Jan 2022
Hi Vic. A few years ago I also went off completely then had some issues and had to go back on. I did experience worsening anxiety, which I think could have been just the out of control anxiety. It took awhile, about two weeks for it to start settling down. Recently I had to up my dose by 25mg. I also had that untethered feeling and my head hurt. Not pleasant. It is beginning to pass but it has been 11 days. Wishing you all the best. Even though we have taken this medication before, I guess it still has adjustment periods in everyone's body.